MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 45MM ARTICNG LNR CUTR/WHT RLD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. 45MM ARTICNG LNR CUTR/WHT RLD; STAPLE, IMPLANTABLE
Catalog Number ATW45
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Reload - tr45w (batch # k5c43l, batch # l54t71).The device history records were reviewed and the manufacturing criteria were met prior to the release of this batch.
 
Event or Problem Description
Staples malformed.During the endoscopic hepatectomy, after fired with two tr45ws, some of staples malformed with irregular shape.Suture was used to sew the wound.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/2/2018.Batch # n5307e.The analysis results found that the atw45 device was received with no apparent damaged and with two tr45w reloads present.The returned reload (tr45w - b) was fully fired and with no apparent damaged.The returned reload (tr45w - c) was partially fired 3/4 and with the lockout normal.The returned device was tested for functionality with a test reload and it fired, cut, and all the staples formed as intended.The device fired without any difficulties, the staple line was complete and the staples were noted to have the proper b-formed shape.The condition of the reload (c) indicates that the device's firing cycle was interrupted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If re-initiation of firing is resumed, the device will lock out.Firing through the lockout mechanism will break the device.Please reference the instruction for use for more information.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.

Brand Name
45MM ARTICNG LNR CUTR/WHT RLD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7572733
Report Number3005075853-2018-10381
Device Sequence Number16184803
Product Code GDW
UDI-Device Identifier20705036001093
UDI-Public20705036001093
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2020
Device Catalogue NumberATW45
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1